Alert archive / Alabama / Tornado Warnings in 2025
Tornado Warning 42, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 6, 2025, 9:38 PM CDT for Pike County, Alabama. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2025, 9:38 PM CDT (02:38 UTC)
- Expired
- Apr 6, 2025, 10:16 PM CDT
- In force
- 38 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Pike County, AL
The radar
The Ft Rucker radar (KEOX), 46 km from the middle of the area, began a volume at 02:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 2.6 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 278 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 298 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted.
169
WFUS54 KBMX 070238
TORBMX
ALC109-070330-
/O.NEW.KBMX.TO.W.0042.250407T0238Z-250407T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Birmingham AL
938 PM CDT Sun Apr 6 2025
The National Weather Service in Birmingham has issued a
* Tornado Warning for...
Southeastern Pike County in southeastern Alabama...
* Until 1030 PM CDT.
* At 938 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Antioch, or 7 miles southwest of Brundidge, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Monticello, Josie, Brundidge Municipal Airport, and Brundidge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3167 8598 3188 8572 3188 8566 3186 8568
3184 8567 3180 8567 3179 8566 3178 8567
3163 8593
TIME...MOT...LOC 0238Z 230DEG 30KT 3167 8593
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
32/JDavis4 follow-up statements
489
WWUS54 KBMX 070249
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
949 PM CDT Sun Apr 6 2025
ALC109-070330-
/O.CON.KBMX.TO.W.0042.000000T0000Z-250407T0330Z/
Pike AL-
949 PM CDT Sun Apr 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR
SOUTHEASTERN PIKE COUNTY...
At 949 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Brundidge, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Monticello, Josie, Brundidge Municipal Airport, and Brundidge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3173 8590 3188 8572 3188 8566 3186 8568
3184 8567 3180 8567 3179 8566 3178 8567
3169 8585
TIME...MOT...LOC 0249Z 230DEG 30KT 3173 8585
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
32/JDavis165
WWUS54 KBMX 070300
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1000 PM CDT Sun Apr 6 2025
ALC109-070330-
/O.CON.KBMX.TO.W.0042.000000T0000Z-250407T0330Z/
Pike AL-
1000 PM CDT Sun Apr 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR EAST
CENTRAL PIKE COUNTY...
At 959 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Banks, or near Brundidge, moving northeast at 35
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Josie and Monticello.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3179 8582 3187 8572 3188 8566 3186 8568
3184 8567 3180 8567 3176 8579
TIME...MOT...LOC 0259Z 230DEG 30KT 3179 8577
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
32/JDavis618
WWUS54 KBMX 070310
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1010 PM CDT Sun Apr 6 2025
ALC109-070330-
/O.CON.KBMX.TO.W.0042.000000T0000Z-250407T0330Z/
Pike AL-
1010 PM CDT Sun Apr 6 2025
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT FOR EAST
CENTRAL PIKE COUNTY...
At 1010 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Boot Hill, or 10 miles northwest of Clio, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Josie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3183 8574 3187 8572 3188 8566 3186 8568
3184 8567 3182 8567 3181 8571
TIME...MOT...LOC 0310Z 230DEG 30KT 3184 8569
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
32/JDavis136
WWUS54 KBMX 070316
SVSBMX
Severe Weather Statement
National Weather Service Birmingham AL
1016 PM CDT Sun Apr 6 2025
ALC109-070326-
/O.CAN.KBMX.TO.W.0042.000000T0000Z-250407T0330Z/
Pike AL-
1016 PM CDT Sun Apr 6 2025
...THE TORNADO WARNING FOR EAST CENTRAL PIKE COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 3183 8574 3187 8572 3188 8566 3186 8568
3184 8567 3182 8567 3181 8571
TIME...MOT...LOC 0315Z 230DEG 30KT 3188 8564
$$
32/JDavisWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 6, 7:41 PM CDT, 1 hour 57 minutes earlier. Its key messages:
- Updated at 741 PM CDT SUN APR 6 2025
- There is a 2 out of 5 risk of severe thunderstorms across southeastern Central Alabama through the evening hours. The threats include isolated tornadoes, damaging wind gusts, and large hail.
- Heavy rainfall is expected and may lead to localized flooding as this storm system slows its movement as it pushes southeast across the area. A Flood Watch is in effect until 6 pm Monday evening for all central and eastern counties.
- Frost and freeze conditions expected for the northern half of the area Tuesday morning and all of Central Alabama Wednesday morning.
Area forecast discussion, Apr 6, 7:41 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 741 PM CDT Sun Apr 6 2025 ...New SHORT TERM... .KEY MESSAGES... Updated at 741 PM CDT SUN APR 6 2025 - There is a 2 out of 5 risk of severe thunderstorms across southeastern Central Alabama through the evening hours. The threats include isolated tornadoes, damaging wind gusts, and large hail. - Heavy rainfall is expected and may lead to localized flooding as this storm system slows its movement as it pushes southeast across the area. A Flood Watch is in effect until 6 pm Monday evening for all central and eastern counties. - Frost and freeze conditions expected for the northern half of the area Tuesday morning and all of Central Alabama Wednesday morning. && .SHORT TERM... (Tonight through Tuesday) Issued at 741 PM CDT SUN APR 6 2025 Rain and thunderstorms are ongoing across central and southeastern parts of the area. Although the severe threat is effectively over, a couple storms could still briefly become severe over the next few hours. Otherwise, flooding continues to be a concern, especially along the I-85 corridor. 2-4" of additional rainfall is expected over southeastern Central Alabama, which will exacerbate any ongoing flooding issues. Additionally, we continue to see light to moderate showers working through areas around Birmingham ahead of the cold front, which is pushing into the northwestern counties this evening. Tomorrow will be much cooler behind the front, with highs in the upper 50s to 60s across the area. 12 Previous short-term discussion: (This evening through Monday) Issued at 107 PM CDT SUN APR 6 2025 The severe weather threat will continue to linger through this evening, with damaging winds and a tornado or two remaining the convective threats. The largest threat now appears to be flooding and flash flooding, as some locations have already reported 5+ inches of rain. The Flood Watch will remain in effect through Monday, as this steady rainfall still appears to be quite slow exiting the region. An additional 4-5 inches of rainfall appears possible, especially with the heavier convective banding in our SE zones. The main front will finally move through the region by tomorrow, giving the rest of the lingering rain the final push it needs. From there, look for cool and quiet conditions to start the long- term. /44/ && .LONG TERM... (Monday night through next Saturday) Issued at 107 PM CDT SUN APR 6 2025 Strong cold air advection will quickly work in behind the cold front, allowing for lows Monday night to drop into the upper-30s and low-40s. By Tuesday night, some of our higher elevation locations could be below freezing, with pockets of frost possible into Wednesday morning. Highs during this timeframe still look to be quite nice, with highs generally ranging in the upper-50s to upper-60s by Wednesday. Things will briefly warm up into Thursday, before another reinforcing trough begins drop south through the Midwest. This trough and cold front should increase rain chances into Thursday night, but thankfully severe weather does not look likely right now. This cold will will also bring with it another reinforcing shot of cooler air, as highs Friday and Saturday drop back into the mid and upper-60s. /44/ && .AVIATION... (00Z TAFS) Issued at 630 PM CDT SUN APR 6 2025 Light rain will continue impacting most sites overnight, with ceilings dropping to IFR tonight and remaining IFR to MVFR through most of the day tomorrow. Rain and thunder potential remains highest at MGM through much of the TAF period with a stalled front across southeastern Central Alabama. Northern terminals will see occasional light rain with low ceilings through tomorrow. VFR conditions look to return just beyond the end of the TAF period. 12 && .FIRE WEATHER... Rain chances will remain in the forecast through Monday, before cool and dry air finally works back into the region. By Tuesday, MinRH values will drop back into the mid-30% range, where they will remain through Thursday. Elsewhere, look for Mixing Heights to rebound as well, back to nearly 5.0kft by Tuesday as well. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 50 59 38 60 / 60 30 0 0 Anniston 53 62 40 62 / 80 40 0 0 Birmingham 52 59 42 61 / 60 30 0 0 Tuscaloosa 51 62 42 66 / 40 20 0 0 Calera 53 60 43 63 / 70 40 0 0 Auburn 59 64 44 65 / 90 80 0 0 Montgomery 55 62 42 66 / 90 60 0 0 Troy 57 64 43 66 / 90 80 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday evening for the following counties: Autauga-Barbour-Bibb-Blount-Bullock-Calhoun-Chambers-Cherokee- Chilton-Clay-Cleburne-Coosa-Dallas-Elmore-Etowah-Hale-Jefferson- Lee-Lowndes-Macon-Montgomery-Perry-Pike-Randolph-Russell-Shelby- St. Clair-Talladega-Tallapoosa-Tuscaloosa. && SHORT TERM...12 LONG TERM....02 AVIATION...12
Hazardous weather outlook, Apr 6, 1:47 PM CDT, 7 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 147 PM CDT Sun Apr 6 2025 ALZ011>015-017>050-072200- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 147 PM CDT Sun Apr 6 2025 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. There is a Slight Risk of severe thunderstorms across all of central Alabama through this evening. Storms will be capable of producing damaging winds and isolated tornadoes. Heavy rainfall with this slow moving line may produce 2 to 4 inches of rain. Flash flooding may develop as the line moves east. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Heavy rainfall will continue through Monday afternoon, especially in the southeast. An additional 1-3 inches of rainfall is expected, with locally higher amounts possible in the heavier banding. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed through Sunday afternoon for severe and Monday afternoon for flooding. 44
In the hours before
Local storm report, Apr 6, 4:46 PM CDT, 4 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
446 PM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Flash Flood 2 SSW Phenix City 32.44N 85.02W
04/06/2025 Russell AL Emergency Mngr
Standing water around residences on 5th St
S.
&&
JDavisSpecial weather statement, Apr 6, 5:14 PM CDT, 4 hours 24 minutes before
Special Weather Statement
National Weather Service Birmingham AL
514 PM CDT Sun Apr 6 2025
ALZ040>044-062300-
Autauga AL-Lowndes AL-Montgomery AL-Dallas AL-Elmore AL-
514 PM CDT Sun Apr 6 2025
...STRONG THUNDERSTORMS WILL IMPACT AUTAUGA...SOUTHWESTERN ELMORE...
LOWNDES...SOUTHEASTERN DALLAS AND MONTGOMERY COUNTIES THROUGH 600 PM
CDT...
At 514 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Dannelly Reservoir to near
Gordonville to near Logan. Movement was northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hayneville, Hyundai Motors Of Alabama, Auburn University In
Montgomery, Millbrook, Robert F. Henry Lock And Dam, Tyler, Autauga
County Airport, Woodcrest, Craig Field Aiport, Snowdoun, Sellers,
Ramer, Waugh, Lagoon Park, Mulberry, Hunter, Alabama State
University, Montgomery, Letohatchee, and New Prospect.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 600 PM CDT for south central
and southeastern Alabama.
&&
LAT...LON 3209 8678 3218 8719 3270 8661 3259 8631
3237 8600 3234 8599 3233 8597 3230 8595
3228 8592 3227 8599 3225 8599 3225 8600
3220 8600 3196 8628 3197 8630 3205 8631
3205 8641 3196 8641 3196 8661
TIME...MOT...LOC 2214Z 224DEG 32KT 3222 8715 3212 8675 3195 8652
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TCSpecial weather statement, Apr 6, 7:30 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Birmingham AL
730 PM CDT Sun Apr 6 2025
ALZ049-070100-
Pike AL-
730 PM CDT Sun Apr 6 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PIKE COUNTY THROUGH
800 PM CDT...
At 730 PM CDT, Doppler radar was tracking a strong thunderstorm near
Glenwood, or near Goshen, moving northeast at 35 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tarentum, Hamilton Crossroads, Springhill, Mossy Grove, Antioch, Troy
University, Goshen, Henderson, Troy, and Brundidge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3163 8618 3165 8616 3166 8616 3166 8615
3173 8615 3182 8593 3165 8578 3162 8588
3162 8618
TIME...MOT...LOC 0030Z 242DEG 30KT 3165 8611
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/JDavisLocal storm report, Apr 6, 8:36 PM CDT, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Birmingham AL
836 PM CDT Sun Apr 6 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 AM Tstm Wnd Dmg 1 NNE Fayette 33.71N 87.83W
04/06/2025 Fayette AL Public
A gas station awning was heavy damaged.
&&The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 7:30 PM CDT | Special Weather Statement | BMX | Pike | 30 min |
| Apr 6, 9:35 PM CDT | River Flood Warning | BMX | Elmore, Montgomery | 4 days |
| Apr 6, 9:36 PM CDT | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 4 days |
| Apr 6, 9:42 PM CDT | River Flood Warning | BMX | Montgomery | 3 days |
| Apr 7, 8:04 AM CDT | Areal Flood Warning | BMX | Cherokee | 24 hr |
| Apr 7, 12:18 PM CDT | Freeze Watch | BMX | Blount, Calhoun, Cherokee, Clay, Cleburne, Etowah and 10 more | 13 hr |
Nearby
Tornado Warnings in Alabama, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.